# SDR 2024FA0000256

- Difficulty date: March 25, 2024
- Submitted: March 25, 2024
- Operation: General aviation
- Aircraft: N199SM
- Make and model: Aerosp AS 365 N2
- Aircraft serial: 6396
- Engine: Tmeca ARRIEL1
- Engine time: 8,748 hours, 1,874 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Module
- Part number: 70BM055630
- Part serial: 12257
- Condition: Faulted
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CHIPS 2 ILLUMINATED AFTER GEAR EXTENSION AND LANDING CHALLENGE AND RESPONSE CALL OUTS. JUST PASSING THROUGH 2000' MSL AFTER CALL OUTS WERE COMPLETE THE CHIPS 2 LIGHT ILLUMINATED. THE PIC ABORTED THE LANDING SEQUENCE AND DIVERTED TO SOUTHBEND INTERNATIONAL AIRPORT. 199SM LANDED WITH NO FURTHER ISSUE. DISPATCH WAS NOTIFIED AND INITIALED THE PAIP.   THE MATERIAL ON YOUR CHIP PLUGS CONSISTS OF 800CV40 WHICH IS HIGH SPEED BEARING MATERIAL WITH SOME 40NC07 WHICH IS MATERIAL FROM THE SEPARATOR CAGES OF THE BEARING. GIVEN THAT THE MATERIAL WAS LOCATED ON MOS. GENERAL ELECTRIC, AND OIL RESERVE?? CHIP PLUGS AND NOT ON THE M03 ELECTRIC OR M01 MECHANICAL PLUGS THE MATERIAL MOST LIKELY ORIGINATED IN THE M04 OR MOS. OIL IS SUPPLIED FROM THE PUMP THROUGH THE LINKING TUBE LO MOS WHICH IS LUBRICATE ALONG WITH SENDING OIL LO M04 TO LUBRICATE ITS BEARINGS AFTER WHICH IT DRAINS.  REMOVE AND REPLACE BOTH MODULES 04 AND 05 AS DIRECTED. THIS MAINTENANCE WAS COMPLETED 1/30/2024. POST MAINTENANCE CHECKS SATISFACTORY. N199SM HAS BEEN RETURNED TO SERVICE.
